What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 17, 10:52 PM CST, 0 minutes earlier.
Area forecast discussion, Jul 17, 10:52 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1152 PM CDT Sun Jul 17 2022
.UPDATE...
Updated the aviation section for the 06Z TAF issuance.
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 321 PM CDT Sun Jul 17 2022
An upper level trof, currently extending from over the Great
Lakes region to Missouri, will continue to push slowly southeast
tonight. Concurrently, at the surface, a weak boundary to our
northwest will also be slowly moving through the PAH forecast area
tonight into Monday. The latest HRRR shows convection becoming
widespread across the entire PAH forecast area between 01z-04z,
then gradually moving southeast through the overnight hours. Went
with likely to categorical PoPs through this evening, then chances
will slowly decrease from northwest to southeast late tonight
through Monday. Our northwest and west counties should be dry by
Monday afternoon, with just a few light showers possibly lingering
in our far southeast counties early Monday evening. Additional
rainfall amounts are expected to be generally in the one to one
and a half inch range, with isolated higher amounts.
Portions of southeast Missouri, far west Kentucky and extreme
southeast Illinois remain in a Slight Risk for severe storms,
where we have had the best heating and least rainfall. If storms
can get going in the next few hours, we could see a few strong to
severe storms into this evening. This will be something to watch.
The clouds and precipitation have given us a break from the above
normal temperatures today, and this will also be the case
tomorrow. With lows tonight and Monday night around 70 degrees,
highs Monday will range from the middle 80s east to near 90
degrees west. The heat begins its return Tuesday, when we expect
highs to range from around 90 degrees northeast to the middle 90s
southwest. With dew points in the lower 70s, afternoon heat
indices in southeast Missouri will reach from 100 to around 105
degrees. Lows Tuesday night will be much warmer in the middle to
upper 70s.
.LONG TERM...(Wednesday through Sunday)
Issued at 321 PM CDT Sun Jul 17 2022
The long term forecast period will feature mainly hot and dry
weather through the weekend with an upper ridge building into the
Middle Mississippi Valley area.
With breezy southwesterly winds bringing in ample moisture,
Wednesday looks to be the most concerning day of the week for heat
related issues. Highs are forecast to be in the mid-90s for the
Evansville Tri-State to near or just above 100 in Southeast Missouri
with peak heat index values of 105-110 likely for most of the area.
A shortwave low moves across Lake Superior into Ontario Wednesday,
resulting in a weak cold frontal passage through the Quad State
Wednesday evening. While there is plenty of CAPE and DCAPE along
with high mid-level lapse rates, a strong capping inversion sharply
limits PoPs in the ensembles ahead of the front. The lone PoPs left
in the NBM are Wednesday evening for the KY Pennyrile area, as
precip chances are higher southeast of the forecast area. The front
will provide some temporary relief from heat and humidity, though
highs on Thursday are still projected to be in the upper-80s to mid-
90s.
The upper ridge expands eastward into the Middle Mississippi Valley
for next weekend. Some models are forecasting extreme heat,
particularly the operational GFS, though this appears to be way
overdone. Due to the clear overstating of highs in some models, and
the slight chance of showers/storms for the weekend in some ensemble
members that tend to occur in scenarios with a reduced intrusion of
the ridge, highs were nudged lower relative to the NBM
initialization, but still at or slightly above the 50th percentile.
This puts highs Friday-Saturday in the mid to upper 90s with
temperatures around 100 possible in Southeast Missouri.
&&
.AVIATION...
Issued at 1152 PM CDT Sun Jul 17 2022
Showers and thunderstorms will continue to decrease through the
early morning hours, leaving a rain-moistened atmosphere with light
winds. This will favor some low stratus and fog formation. The tafs
will contain some mvfr and ifr conditions during the early morning.
As northwest winds develop on Monday and the sun heats things up,
the cloud bases will rise. Primarily vfr conditions are expected for
the afternoon and evening.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...RST
LONG TERM...ATL
AVIATION...MY
Hazardous weather outlook, Jul 17, 4:23 PM CST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
523 PM CDT Sun Jul 17 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-182230-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
523 PM CDT Sun Jul 17 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
There is a chance for a few strong to locally severe thunderstorms
across the area through tonight. The best chance should be this
evening. Damaging wind is the most likely hazard. Hail up to or
slightly greater than 1 inch is possible. A brief tornado or two
may occur, and produce narrow paths of wind damage similar to any
straight line wind damage.
Locally heavy rain is possible through tonight. While most of the
area will benefit from the heavier rainfall, isolated instances
of minor flooding cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Peak heat index values of near 105 degrees are possible Tuesday in
southeast Missouri, and heat index readings of 105 to 110 degrees
are likely on Wednesday across the entire area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this evening.
In the hours before
Special weather statement, Jul 17, 10:14 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
1114 PM CDT Sun Jul 17 2022
INZ087-088-KYZ015-018>020-180515-
Warrick IN-Spencer IN-Henderson KY-Webster KY-McLean KY-Daviess KY-
1114 PM CDT Sun Jul 17 2022
...Strong thunderstorms will impact portions of southern Warrick,
southwestern Spencer, eastern Henderson, Daviess, northern McLean and
northeastern Webster Counties through 1215 AM CDT...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Henderson to near Robards to near Sebree.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Beech Grove and St. Joseph around 1130 PM CDT.
Other locations in the path of these storms include Calhoun, Stanley,
Eureka, Owensboro, Rockport, Grandview, Masonville, Knottsville and
Whitesville.
This includes the following highways...
Interstate 165 between Mile Markers 60 and 70.
Interstate 69 in Kentucky between Mile Markers 130 and 146.
Audubon Parkway between Mile Markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3767 8682 3763 8695 3752 8707 3754 8736
3757 8737 3754 8742 3754 8758 3773 8753
3790 8757 3797 8695 3793 8694 3793 8698
3790 8699 3790 8691 3788 8689 3784 8691
3784 8686 3779 8682 3774 8682 3771 8686
TIME...MOT...LOC 0414Z 261DEG 32KT 3789 8757 3773 8753 3758 8757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SMITHLocal storm report, Jul 17, 10:30 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1130 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
07/17/2022 CAPE GIRARDEAU MO TRAINED SPOTTER
TRAINED SPOTTER IN OAK RIDGE, MO WALKING
THROUGH PROPERTY FOUND BROKEN OFF 2 LIMBS
FROM HICKORY TREE LAYING IN YARD. SMALLER
LIMBS SCATTERED THROUGHOUT HIS YARD. REPORT
RELAYED BY HAM OPERATOR.
&&
K. SMITHLocal storm report, Jul 17, 10:36 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1136 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 W GRANDIN 36.83N 90.84W
07/17/2022 CARTER MO PUBLIC
LARGER TREE UPROOTED IN GRANDIN. REPORT
RELAYED BY KVFS -12.
&&
K. SMITHLocal storm report, Jul 17, 10:44 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG 4 NNW WARE 37.50N 89.43W
07/17/2022 UNION IL PUBLIC
TEN INCH TWENTY FOOT LONG LIMB BLOWN ON A
GARAGE IN WOLF LAKE. REPORT RELAYED BY
KFVS-12.
&&
K. SMITHLocal storm report, Jul 17, 10:47 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG ZALMA 37.15N 90.08W
07/17/2022 BOLLINGER MO PUBLIC
LARGE TREE DOWN ON A GARAGE IN ZALMA. REPORT
RELAYED BY KFVS 12. TIME ESTIMATED BY RADAR.
&&
K. SMITHLocal storm report, Jul 17, 10:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1152 PM CDT SUN JUL 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 3 NE CAPE GIRARDEAU 37.35N 89.51W
07/17/2022 CAPE GIRARDEAU MO PUBLIC
POWER LINES DOWN IN THE RED STAR DISTRICT IN
CAPE. ALSO TREE DOWN ACROSS CAPE ROCK RD.
REPORT RELAYED BY KFVS-12. TIME ESTIMATED BY
RADAR.
&&
K. SMITH